Whenever the rainbow appears in the clouds, I will see it and remember the everlasting covenant between God and all living creatures of every kind on the earth." Genesis 9:13

Tuesday, December 02, 2008

I give

I am so frustrated by my own body. Something has to be wrong here.

I'm on my 3rd UTI in a month (or the same one that doesn't heal). This time I didn't even go to the doctor because it hit on Thanksgiving; I used the refill that was on my last round of Bactrim, assuming that's why he gave it to me. (One of those healthcare worker courtesies I get from him sometimes. Plus, this many UTIs and you learn the symptoms).

I also had that infected tooth with the root canal 2 or 3 weeks ago. Well, guess what? I'm almost 100% sure that I'm going to be getting another one next week. I know for sure from experiencee that I have a toothache (had to be taught that toothache and soreness are different critters) and that I have all the same signs of infection I had before. So I'm on a huge dose of amoxicillin for a week or so. And then we decide what to do. I can't get in to see the dentist before that as he's closed for some reason or another Thursday and starts late on Monday and Wednesday. (I think he's easing into retirement, something I dread the idea of because he's good).

And, to make it better, amoxicillin generally upsets my stomach. I am not excited about this high-dose thing. So, if I'm quiet for a few days I'm sick. Plus I'll have to figure out a revised work schedule to give me Tuesday off if they think I'll be having something painful done.

One thing I never thought bipolar could possibly make challenging beyond the whole sensory issues thing and auditory hyperacuity is dental work. But it has a unique challenge, one my dentist is sensitive to and which I make sure to be prepared for, but which is not easy: the lidocaine shots they use to numb you have a hefty dose of epinephrine in them. It's an important ingredient in getting the shot to work apparently. For most people it isn't a big deal. For me, the hit makes me shake, get agitated and almost short of breath, and generally is a really bad sensation. Of course this makes sense when you consider that not only is epinephrine more likely to trigger this kind of reaction in a bipolar patient who is more susceptible by nature, but I have not had any caffeine in 16 months. My body is not used to this at ALL. Since the psychologist pointed this out I've realized that even being slightly upset (natural epinephrine release) makes me react strongly. But anyway, those minor numbing shots mean immediate dosing of 1 mg of ativan, so even fillings make me sleepy.

And now, the million doses of amoxicillin begins......

4 comments:

Cranky Amy said...

Yogurt or Acidophillus pills or wafters. LOTS of it. You probably already know that, but it can't hurt, unless you have some problems with those guys.

BipolarLawyerCook said...

Holding you in the light, and I second cranky amy.

Robot Dancers said...

Oh man...UTI's are the worst. Sending you positive thoughts and hoping that things hit an upswing for you.

Emilija said...

I used to take an MAOI, no epinephrine allowed. You can ask them to give you the shot without epinephrine. You know, a lot of my sensory issues have gotten better in recent years, as I've been doing better. I hope they do for you.